Oklahoma, 2010

Flash Flooding in Oklahoma, March 25, 2010

March 25, 2010 · NWS TSA · 6 events in 3 counties and zones

Showers and thunderstorms developed across Northeast Oklahoma resulting in locally heavy rainfall and flash flooding.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
6

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

Showers and thunderstorms developed across Northeast Oklahoma resulting in locally heavy rainfall and flash flooding.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at Mar 25, 7:35 AM CST, 36 minutes earlier.

Area forecast discussion, Mar 25, 7:35 AM CST, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
835 AM CDT THU MAR 25 2010

...UPDATE...

.DISCUSSION...
DID A QUICK UPDATE TO MATCH UP THE POPS WITH THE PRECIPITATION
PATTERNS.  UPPER LOW MOVING ACROSS THE SOUTHERN PART OF OKLAHOMA
WILL SHOULD CONTINUE TO GENERATE PRECIPITATION OVER THE EASTER
OKLAHOMA AND NORTHWESTERN ARKANSAS. RADAR INDICATES PRECIPITATION
STARTING TO END IN SOUTH CENTRAL KANSAS. THIS MATCHES PRETTY WELL
WITH NAM...WHICH WILL BE MODEL OF THE MORNING...AT LEAST. NAM
DIMINISHES PRECIPITATION LATER THIS MORNING FROM THE WEST...AND
ENDS THE RAIN OVER MOST OF EASTERN OKLAHOMA EARLY THIS AFTERNOON.
RAIN EXPECTED TO EVERYWHERE BY EVENING.  THIS IS CONSISTENT WITH
NAM FORECAST...AND HAVE POPS LOWERING THIS AFTERNOON...AND KEEPING
CURRENT FORECAST OF NO RAIN TONIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   58  34  66  53 /  90   0   0  10
FSM   56  36  65  42 /  90   0   0  10
MLC   55  36  68  50 /  70   0   0  10
BVO   60  30  66  49 /  80   0   0  10
FYV   53  27  62  44 /  90   0   0  10
BYV   53  31  60  43 /  90   0   0  10
MKO   55  35  65  47 /  90   0   0  10
MIO   56  32  65  47 / 100   0   0  10
F10   57  36  66  51 /  80   0   0  10
HHW   56  38  67  49 /  30   0   0  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

SHORT TERM...02
LONG TERM....99
Hazardous weather outlook, Mar 25, 4:13 AM CST, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
513 AM CDT THU MAR 25 2010

ARZ001-002-010-011-019-020-029-OKZ049-053>076-252200-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
513 AM CDT THU MAR 25 2010

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TODAY AND TONIGHT.

FLASH FLOOD.
	RISK...LIMITED.
	AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

FIRE WEATHER DANGER.
	RISK...LIMITED...SPREADINDEX=36.
	AREA...EASTERN OKLAHOMA AND WEST CENTRAL ARKANSAS.
	ONSET...THIS AFTERNOON.

DISCUSSION...
UPPER LEVEL LOW PRESSURE MOVING ACROSS SOUTHERN OKLAHOMA WILL
RESULT IN PERIODS OF RAIN ALONG WITH A FEW THUNDERSTORMS THIS
MORNING. THE HEAVIEST RAINFALL WILL BE ACROSS PARTS OF NORTHEAST
OKLAHOMA AND FAR NORTHWEST ARKANSAS. THE RAIN WILL END LATER THIS
AFTERNOON AND SKIES WILL CLEAR FROM WEST TO EAST. TEMPERATURES
CLIMBING TO 55 TO 60 ALONG WITH WEST WINDS OF 10 TO 20 MILES AN
HOUR WILL RESULT IN A LIMITED FIRE DANGER ACROSS PARTS OF EASTERN
OKLAHOMA AND WEST CENTRAL ARKANSAS.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...NO HAZARDS.
SATURDAY...THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER POTENTIAL...
           HIGH WIND POTENTIAL.
SUNDAY THROUGH TUESDAY...NO HAZARDS.
WEDNESDAY...VERY HIGH FIRE WEATHER POTENTIAL.

EXTENDED DISCUSSION...
ANOTHER STORM SYSTEM SIMILAR TO THE ONE CURRENTLY AFFECTING THE
AREA WILL MOVE INTO EASTERN OKLAHOMA AND NORTHWEST ARKANSAS
SATURDAY. SHOWERS AND A FEW THUNDERSTORMS WILL ACCOMPANY THIS
SYSTEM...AND STRONG SOUTHERLY WINDS IN ADVANCE OF THE SYSTEM WILL
LEAD TO AN INCREASED FIRE DANGER.

WARM TEMPERATURES WILL THEN DEVELOP NEXT WEEK...WITH INCREASING
SOUTHERLY WINDS BY MIDWEEK. FIRE DANGER MAY REACH MORE CRITICAL
LEVELS BY THE MIDDLE OF NEXT WEEK AS AFTERNOON HUMIDITIES WILL BE
IN THE 25 TO 35 PERCENT RANGE.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

The radar

The Tulsa radar (KINX), 39 km away, was scanning. The volume nearest the first event began at 14:09 UTC.

Open the radar archive at this moment

Event by event

6 flash flood. Local standard time, as filed.

Flash Flood, Mayes

When
March 25, 8:11 AM CST to 11:30 AM CST
Where
Mayes County, 0.41 mi NE of Adair to 0.37 mi NNE of Adair
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.434, -95.264

Heavy rain caused the flooding of several roads in and around Adair.

Flash Flood, Mayes

When
March 25, 8:11 AM CST to 11:30 AM CST
Where
Mayes County, 2.84 mi WNW of Pryor to 0.48 mi SW of Pryor
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.319, -95.365

Water was reported over several roads in the Pryor area and along and near Highway 69 toward Adair.

Flash Flood, Ottawa

When
March 25, 8:30 AM CST to 11:30 AM CST
Where
Ottawa County, 2.86 mi W of Miami to 1.45 mi SSW of Miami
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.875, -94.931

Several roads were closed in and around Miami.

Flash Flood, Ottawa

When
March 25, 9:09 AM CST to 11:30 AM CST
Where
Ottawa County, 2.88 mi SSW of Peoria to 1.97 mi SSW of Peoria
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.883, -94.695

A low water bridge on S670 Road and E94 Road was closed due to high water.

Flash Flood, Delaware

When
March 25, 10:20 AM CST to 11:30 AM CST
Where
Delaware County, 2.39 mi N of Cleora to 1.88 mi N of Cleora
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
36.615, -94.972

The Sheriffs Office reported water over the junction of Highway 85 and 85A west of Bernice.

Flash Flood, Ottawa

When
March 25, 11:02 AM CST to 11:30 AM CST
Where
Ottawa County, 1.85 mi WSW of Quapaw to 1.56 mi WSW of Quapaw
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
36.943, -94.812

Highway 69A at the railroad overpass was flooded with 12 inches of water, which resulted in the road being closed.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2010Every state in 2010This day in weather historyWarnings in Oklahoma, March 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 221190, 221191, 221192, 221193, 221195, 221196.